MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. FOOT SWITCH FOR UES-40; ELECTRO SURGICAL UNIT

OLYMPUS MEDICAL SYSTEMS CORP. FOOT SWITCH FOR UES-40; ELECTRO SURGICAL UNIT
Model Number MAJ-1258
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject foot switch maj-1258 was returned to olympus for evaluation.Olympus confirmed the subject device, and found there was abnormality of the subject device.There was no considerable damage on the outside of the subject device.A foot switch maker is going to investigate the subject foot switch.There were no further details provided at this time.If significant additional information is received, this report will be supplemented.
 
Event or Problem Description
During the panhysterectomy with the subject foot switch maj-1258 and ues-40, the user facility pressed the cut pedal of subject foot switch to activate the high frequency output, however the high frequency output was not activated.The user facility cycled the power of the subject ues-40 and the user facility pressed the cut pedal of subject foot switch to activate the high frequency output, however the high frequency output was not activated.The user facility pressed the coagulation pedal of subject foot switch to activate the high frequency output, the subject ues-40 normally activated the high frequency output.The user facility replaced the subject ues-40 with the surgical tissue management system (esg-400) and completed the procedure.There was no report of the patient injury other than replacing the device.
 
Additional Manufacturer Narrative
This is a supplemental report for mfr report #8010047-2016-01609 to provide the device evaluation results.The foot switch maker evaluated the subject foot switch and found that it had no abnormality.The cut pedal and the coagulation pedal of the subject foot switch operated correctly.The subject foot switch was returned to olympus.Olympus evaluated the foot switch again and found that it had no abnormality and operated correctly.There were no further details provided at this time.If significant additional information is received, this report will be supplemented.

Brand Name
FOOT SWITCH FOR UES-40
Common Device Name
ELECTRO SURGICAL UNIT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951
ishikawa-cho
hachioji-shi, tokyo 192-8 507
JA  192-8507
MDR Report Key6204294
Report Number8010047-2016-01609
Device Sequence Number426444
Product Code KNS
UDI-Device Identifier04953170165481
UDI-Public04953170165481
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/26/2016
Supplement Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1